Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 20, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 9, 2009, 10:24 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 10:24 AM CDT (15:24 UTC)
- Expired
- Apr 9, 2009, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -694 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 091524 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1024 AM CDT THU APR 9 2009 ...GUSTY WINDS AND DRY GROUND RESULTING IN ERRATIC FIRE BEHAVIOR TODAY... .A LOW PRESSURE SYSTEM OVER THE GREAT PLAINS WILL COMBINE WITH EXITING HIGH PRESSURE OVER THE CENTRAL GULF OF MEXICO TO CREATE STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT BY LATE AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST. TXZ251-254>257-092100- /O.NEW.KBRO.FW.W.0020.090409T1524Z-090409T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 1024 AM CDT THU APR 9 2009 ...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS HAVE INCREASED QUICKLY THIS MORNING...WITH 20 FOOT SPEEDS REACHING 30 MPH WITH FREQUENT GUSTS OF 40 MPH. THE WINDS...IN COMBINATION WITH HIGHLY CURED SURFACE FUELS...PARTICULARLY GRASSLANDS...WILL INCREASE THE LIKELIHOOD OF RAPID WILDFIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 65
1 follow-up statement
000 WWUS84 KBRO 092126 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 426 PM CDT THU APR 9 2009 TXZ251-254>257-092230- /O.EXP.KBRO.FW.W.0020.000000T0000Z-090409T2100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 426 PM CDT THU APR 9 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 8:28 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 9, 8:28 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 828 AM CDT THU APR 9 2009 .DISCUSSION...A HIGH PRESSURE RIDGE PERSISTS ACROSS THE GULF OF MEXICO. THE INTERACTION BETWEEN THE HIGH PRESSURE RIDGE AND AN INTENSIFYING LOW PRESSURE SYSTEM LOCATED ACROSS OKLAHOMA HAS INCREASED THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS. THE WINDS WILL CONTINUE MODERATE AND GUSTY FROM THE SOUTH TO SOUTHEAST ACROSS MOST OF THE CWA THROUGH EARLY THIS AFTERNOON. THE WINDS WILL BEGIN DECREASING THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES EAST NORTHEASTWARD ACROSS THE CENTRAL UNITED STATES AND THE PRESSURE GRADIENT BEGINS TO RELAX. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS THE CWA FRIDAY THROUGH SUNDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY ON SUNDAY SHIFTING THE WINDS TO THE NORTH. LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL ACROSS THE CWA SUNDAY AFTERNOON AND MONDAY. THE WINDS WILL SHIFT BACK TO THE EAST AND SOUTHEAST TUESDAY AND WEDNESDAY. THE TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS SATURDAY INTO SUNDAY. THE CURRENT FORECAST PACKAGE LOOKS GOOD THEREFORE NO CHANGES ARE ANTICIPATED AT THIS TIME. && .MARINE...BOY020 REPORTED WINDS FROM THE SOUTH AT 17 KNOTS GUSTING TO 21 KNOTS WITH SEAS 7.2 FEET AT 7 SECONDS. WINDS SHOULD INCREASE FROM THE SOUTHEAST TO NEAR STRONG LATER TODAY WITH LOW PRESSURE MOVING ACROSS THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED THROUGH THIS EVENING. WINDS AND SEAS WILL DECREASE ON FRIDAY WITH A WEAK COLD FRONT DRAPED ACROSS THE UPPER TX COAST. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND LOW SEAS WILL PERSIST THROUGH LATE SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA BY SUNDAY EVENING CAUSING GUSTY NORTH WINDS IN ITS WAKE. && .AVIATION...VFR CONDITIONS WILL PERSIST OVER THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL BE STRONG FROM THE SOUTHEAST TODAY BECOMING LIGHT LATER TONIGHT. && .FIRE WEATHER...INTERACTION BETWEEN HIGH AND LOW PRESSURE WILL GENERATE BREEZY WINDS OVER THE EASTERN TWO-THIRDS OF THE BRO CWFA TODAY. THESE WINDS WILL BE BELOW RED FLAG WARNING CRITERIA. PLEASE SEE THE LATEST RANGELAND FIRE DANGER PRODUCT (RFDBRO). && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR GMZ130-132-135-150-155-170-175 THROUGH 7 PM THIS EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...65 MESOSCALE...CAMPBELL
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 AM CDT THU APR 9 2009 TXZ248>257-101015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 512 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 512 AM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR OFFSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:35 PM CDT | Small Craft Advisory | BRO | 21 hr | |
| Apr 9, 10:25 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 6 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.